Minnesota, 2023

Tornadoes and Flash Flooding in Minnesota, June 24, 2023

June 24, 2023 · NWS FGF · 16 events in 6 counties and zones

Surface low pressure system tracked across the North Dakota/South Dakota border creating an environment supporting the threat for low top supercells in Southeastern North Dakota into adjacent West Central Minnesota. Several low-top supercells developed and tracked along portions of the Minnesota Red River Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$58,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Surface low pressure system tracked across the North Dakota/South Dakota border creating an environment supporting the threat for low top supercells in Southeastern North Dakota into adjacent West Central Minnesota. Several low-top supercells developed and tracked along portions of the Minnesota Red River Valley. Portions of Norman, Polk, Becker, and Mahnomen counties saw multiple tornadoes. Large hail and damaging winds accompanied some of these storms, and flash flooding in some locations as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 24, 1:57 PM CST, 21 minutes earlier.

Area forecast discussion, Jun 24, 1:57 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
257 PM CDT Sat Jun 24 2023

.SHORT TERM...(This evening through Sunday night)
Issued at 250 PM CDT Sat Jun 24 2023

Key Messages:

-Isolated strong to severe thunderstorms late this afternoon and
into the evening hours for west central Minnesota into the southern
Red River Valley.

-Canadian wildfire smoke moves into areas along the international
border through Sunday creating hazy conditions at times.

-Widespread rain through tomorrow afternoon, with isolated amounts
up to 2 inches possible.

Discussion:

Low pressure system is centered over SE ND towards Sargent, Ransom,
and Barnes county. Warm front extents out through lakes country,
with a broad area of light to moderate rain toward the north. The
broad area of rain and isolated embedded thunderstorms extends north
of I 94 towards Highway 2. This zone of rain is synoptically driven,
with weak frontogentic features creating the isolated embedded
thunderstorms. Rainfall rates have been generally up to 0.5 inches
per hour. The deformation zone will continue to pivot across the
central Red River Valley, extending back into the Devils Lake Region
this afternoon and evening. Satellite indicates scattered to broken
clouds beneath the warm front in west central MN towards SE ND. This
is an area to watch for redevelopment of shower and storms later
this afternoon and evening.

Current mesoanalysis indicates a surge of Surface Vorticity and
moisture into west central MN. Areas toward Richland, Sargent, and
Ransom have surface vorticity mixed with steep level lapse rates,
and low level instability. This combined with the presence of the
surface low pressure to the west brings the chance for cold core
funnels this afternoon and early evening across far SE ND. Thus an
SPS was issued for SE ND and into adjacent west central MN through
the early evening. There does exist the slight chance a few could
turn into landspouts where enhanced stretching potential is higher.
This would be where the highest surface vorticity would be located.
At this time that would be closer to the west central MN area.

0-6km shear is 30-35kts, low level directional shear sharply veers,
frontogentic forcing is stronger, and a surge of instability indicate
the redevelopment potential for thunderstorms in west central MN into
the southern Red River Valley later this afternoon and evening.
NAM/HRRR guidance indicates ML CAPE increasing toward 1000 J/kg, low
level cumulus development, and strong low level shear around the 4-
9pm hour. This is the window of opportunity for strong to severe
thunderstorms to develop. Low top supercells will be possible due to
the strong low level shear and strong surface vorticity around the
warm front. Uncertainty arises with the current radar indicating
early development storms across SE ND and west central MN. This
could stabilize the air further and decrease the chances later on.
None the less the main threats for this afternoon and evening will
be winds up to 60mph, quarter size hail, and the possibility of
tornadoes.

Thunderstorm chances dwindle overnight, but the consistent
deformation zone of rain moves eastward across the forecast area
as the surface low pushes toward the Great Lakes. Probabilities of
seeing an inch or greater are 30-50% from Fargo towards Lake of the
Woods. Isolated higher amounts up to 2 inches are possible from now
through tomorrow afternoon within areas of prolonged moderate
rainfall rates. Lingering showers are possible Sunday afternoon,
with warming temperatures in the Devils Lake region towards the mid
to upper 70s. Areas in lakes country (where the rain is forecasted
to last longer) will only see highs in the mid 60s.

There will be lingering wild fire smoke from Canada that may mix
down to the surface through Monday morning along Highway 2 points
northward. This could create some hazy conditions at times when not
raining.

.LONG TERM...(Monday through Saturday)
Issued at 250 PM CDT Sat Jun 24 2023

Key Messages:

-Warming trend through the week thanks to increased 500mb heights
from a brief ridge early in the weekend.

-Flow turns zonal mid week, with increasing chances for showers and
storms mid week. Uncertainty with the development and strength of
storms at this time.

Discussion:

Behind the low pressure system (affecting the region this weekend)
we start to get a NW flow as a ridge breaks down out west. There
will be a chance for showers and storms Tuesday into Wednesday as a
shortwave moves down from Canada. Instability remains weak, with
MUCAPE up to 1500 J/kg for eastern ND and shear around 15-20kts in
the 0-6km realm. The directional component of the shear is backing
instead of veering limiting the development of stronger storms.
The rain chances are synoptically driven, with embedded weak
thunderstorms. The main axis of precipitation looks to remain
further toward our west, with chances of exceeding an inch being
10-20% back toward the James River Valley.

Flow then turns zonal mid week, with 500mb heights increasing. This
is thanks to low to mid level temperature advection and surging
moisture from the Gulf. The ridge breaks down and shifts eastward,
but we get continued chances for shortwaves on the northern side of
the ridge. Further chances of showers and potential thunderstorms
will be possible mid to late weak thanks to the deamplified ridge.
Cluster analysis indicates a wet signal for the region mid to late
weak, but just how strong these short waves are remains uncertain.
Some guidance wants to introduce more SW flow, while others keep us
in zonal flow limiting convection around the area. One thing is
certain and that is the high temperatures remaining around the
upper 70s to low 80s through the later portions of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1215 PM CDT Sat Jun 24 2023

Broad area of rain along the Hwy 200 corridor is drifting WNW
affecting all sites this afternoon. IFR conditions underneath the
rain, while areas to the north and south of the main area of rain
we are seeing MVFR conditions. The main area of low pressure is
along the SD/ND border and will drift ENE into SE ND by mid
afternoon. As this happens winds will shift toward the North for all
TAF locations. Winds will be breezy, gusting up to 30kts for all
sites except BJI. There will be isolated strong to severe
thunderstorms late afternoon and evening for BJI and FAR.
Incorporated -TSRA into the BJI and FAR TAFs to account for the
thunderstorms. Post 05z we should only see continued rain chances
for all sites, but thunderstorm activity should diminish. A slow
progression post 12z of the rain moving eastward clearing out in
DVL first then GFK, TVF, and FAR by 17z. BJI should stay in the
rain band through tomorrow afternoon. IFR conditions underneath
any rain, with MVFR outside of the rain through the TAF period.
VFR conditions expected tomorrow post 16z for all sites, but BJI.
In any area of thunderstorm activity late this afternoon and into
the evening could see erratic wind speeds and changes in
directions at times.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

SHORT TERM...Spender
LONG TERM...Spender
AVIATION...Spender
Hazardous weather outlook, Jun 24, 7:40 AM CST, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
840 AM CDT Sat Jun 24 2023

MNZ003-024-027>032-040-250930-
Clay-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-
East Otter Tail-Wadena-Grant-
840 AM CDT Sat Jun 24 2023

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...Today and Tonight

A tornado or two is possible this afternoon in west central
Minnesota along with the threat for quarter sized hail and 60 mph
winds. Rain will continue across to accumulate with another 1-2
inches today for much of the area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Chances for rain continue however the probability for widespread
hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030-
038-039-049-052>054-250930-
West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-South Beltrami-Mahnomen-South Clearwater-Towner-
Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh-
840 AM CDT Sat Jun 24 2023

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...Today and Tonight

Rain continues today with another 1-2 inches possible from
Cooperstown to Bemidji and south but any severe weather stays
confined to west central Minnesota. The probability for widespread
hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Chances for rain continue however the probability for widespread
hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 24, 1:20 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
220 PM CDT Sat Jun 24 2023

NDZ039-242000-
Cass ND-
220 PM CDT Sat Jun 24 2023

...A strong thunderstorm will impact portions of north central Cass
County through 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Amenia, or 23 miles west of
Fargo, moving north at 25 mph.

HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Arthur, Hunter, Amenia and Erie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4696 9737 4724 9751 4724 9711 4702 9714
TIME...MOT...LOC 1920Z 173DEG 20KT 4699 9729

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Lynch
Special weather statement, Jun 24, 1:43 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
243 PM CDT Sat Jun 24 2023

MNZ002-NDZ030-039-242030-
Norman MN-Traill ND-Cass ND-
243 PM CDT Sat Jun 24 2023

...A strong thunderstorm will impact portions of western Norman,
northeastern Cass and southeastern Traill Counties through 330 PM
CDT...

At 242 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Perley, or 19 miles north of
Fargo, moving north at 30 mph.

HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Hillsboro, Halstad, Hendrum, Shelly, Grandin, Perley and Gardner.

This includes Interstate 29 between mile markers 82 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4709 9701 4744 9716 4749 9676 4715 9676
      4715 9684 4714 9683 4713 9683 4713 9682
      4709 9682 4708 9685
TIME...MOT...LOC 1942Z 165DEG 27KT 4715 9688

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Lynch
Local storm report, Jun 24, 1:45 PM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
245 PM CDT Sat Jun 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     Funnel Cloud     3 N Harwood             47.02N 96.88W
06/24/2023                   Cass               ND   Broadcast Media

&&
Local storm report, Jun 24, 2:04 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
304 PM CDT Sat Jun 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Funnel Cloud     5 NE Gardner            47.19N 96.89W
06/24/2023                   Cass               ND   Trained Spotter

&&
Special weather statement, Jun 24, 2:06 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
306 PM CDT Sat Jun 24 2023

MNZ002-003-242045-
Clay MN-Norman MN-
306 PM CDT Sat Jun 24 2023

...A strong thunderstorm will impact portions of north central Clay
and central Norman Counties through 345 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Borup, or 25 miles northeast of
Fargo, moving north at 35 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Ada, Borup, Lockhart and Hadler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4715 9640 4709 9649 4714 9670 4746 9676
      4747 9637
TIME...MOT...LOC 2006Z 176DEG 28KT 4720 9655

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Lynch
Special weather statement, Jun 24, 2:14 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
314 PM CDT Sat Jun 24 2023

MNZ002-022-027-242100-
West Becker MN-Mahnomen MN-Norman MN-
314 PM CDT Sat Jun 24 2023

...A strong thunderstorm will impact portions of southeastern Norman,
southwestern Mahnomen and northwestern Becker Counties through 400 PM
CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 8 miles east of Hitterdal, or 18
miles northwest of Detroit Lakes, moving north at 30 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail.

SOURCE...Radar indicated, funnel cloud on webcam.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Waubun, Ogema and Flom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4696 9596 4690 9607 4692 9618 4697 9617
      4698 9619 4728 9614 4723 9583
TIME...MOT...LOC 2013Z 189DEG 27KT 4702 9610

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Lynch

The radar

The Fargo/Grand Forks radar (KMVX), 115 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

11 tornado, 2 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Becker

When
June 24, 2:18 PM CST to 2:26 PM CST
Where
Becker County, 6.6 mi W of Callaway to 6.46 mi W of Callaway
Rating
EFU
Path length
1.04 mi
Path width
20 yd
Reported by
Public
Coordinates
46.980, -96.040

Someone on twitter sent us a video of a tornado on the ground 6W of Callaway. The tornado occurred in an open field, which mitigated any damage it would have caused. Therefore, EF-U rating assigned with an estimated path length and width.

Tornado, Norman

When
June 24, 2:30 PM CST to 2:35 PM CST
Where
Norman County, 3.44 mi WNW of Wheatville to 4.54 mi W of Ada
Rating
EFU
Path length
2.98 mi
Path width
20 yd
Reported by
Trained Spotter
Coordinates
47.254, -96.584

Spotter sent us a photo of a tornado on the ground via Twitter. It occurred in open fields, which mitigated any damage. Therefore, the rating of EF-U has been assigned with estimated path width and length.

Tornado, Mahnomen

When
June 24, 2:52 PM CST to 2:54 PM CST
Where
Mahnomen County, 5.21 mi W of Waubun to 5.26 mi W of Waubun
Rating
EFU
Path length
0.3 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
47.190, -96.060

Spotter called with reports of a tornado with intermittent touchdown near Waubun, MN. It occurred in open fields, which mitigated any damage. Therefore, the rating of EF-U has been assigned with an estimated path width and length.

Tornado, Mahnomen

When
June 24, 3:00 PM CST to 3:03 PM CST
Where
Mahnomen County, 1.66 mi S of Waubun to 1.43 mi S of Waubun
Rating
EFU
Path length
0.24 mi
Path width
10 yd
Reported by
Public
Coordinates
47.156, -95.956

Brief spin up was reported in an open field which mitigated any damage. Therefore, the rating of EF-U has been assigned with estimated path width and length.

Tornado, Norman

When
June 24, 3:10 PM CST to 3:14 PM CST
Where
Norman County, 4.87 mi ENE of Shelly to 3.95 mi ENE of Shelly
Rating
EFU
Path length
1.41 mi
Path width
10 yd
Continued into
Polk, Mn (FGF)
Reported by
Emergency Manager
Coordinates
47.490, -96.730

Norman county Emergency Manager confirmed tornado touchdown east of Shelly, heading N-NW. This tornado lifted across the county line into Polk county. It occurred in open fields, which mitigated any damage. Therefore, the rating of EF-U has been assigned with an estimated path width and length.

Tornado, Norman

When
June 24, 3:12 PM CST to 3:14 PM CST
Where
Norman County, 1.97 mi SW of Lockhart to 2.8 mi W of Lockhart
Rating
EF0
Path length
1.97 mi
Path width
20 yd
Reported by
Emergency Manager
Coordinates
47.410, -96.600

Tornado confirmed to go through a tree grove near Lockhart and cause damage. Damage to softwood trees was found with no other damage discerned as it tracked northwest into open fields thus the tornado was given an EF-0 rating.

Tornado, Polk

When
June 24, 3:14 PM CST to 3:15 PM CST
Where
Polk County, 3.63 mi SE of Nielsville to 3.5 mi SE of Nielsville
Rating
EF0
Path length
0.13 mi
Path width
10 yd
Reported by
Emergency Manager
Coordinates
47.499, -96.757

This is a tornado that continued into Polk county from Norman Co. It moved into an open fields, which mitigated any damage and quickly diminished. Therefore, the rating of EF-U has been assigned with an estimated path width and length.

Tornado, Mahnomen

When
June 24, 3:15 PM CST to 3:40 PM CST
Where
Mahnomen County, 4.86 mi N of Waubun to 2.33 mi NE of Mahnomen
Rating
EF2
Path length
6.22 mi
Path width
250 yd
Property damage
$56,000
Reported by
Trained Spotter
Coordinates
47.250, -95.940

This tornado touched down south of Mahnomen at 4:15 PM. The highest damage it caused was rated as an EF-2. Among the damage it caused as it continued across its 6 mile path was trees snapped and uprooted (both hard and soft wood), metal garage slid off its foundation and collapsed, crop damage, Quonset caved in on one side, roofing blown off homes, broken power line poles, and lifting fuel tankers full of 250 gallons of fuel and throwing them at a barn. Damage dollar amounts are estimated.

Tornado, Becker

When
June 24, 3:34 PM CST to 3:36 PM CST
Where
Becker County, 6.45 mi WNW of Ogema to 6.73 mi WNW of Ogema
Rating
EFU
Path length
0.49 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
47.130, -96.080

A spotter reported brief touchdown near Flom. It occurred in open fields, which mitigated any damage. Therefore, the rating of EF-U has been assigned with an estimated path width and length.

Hail, Mahnomen

When
June 24, 3:37 PM CST to 3:42 PM CST
Where
Mahnomen County, 0.83 mi SE of Mahnomen
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
47.310, -95.970

Valley News Broadcaster reports quarter-sized hail in Mahnomen.

Tornado, Polk

When
June 24, 3:44 PM CST to 3:46 PM CST
Where
Polk County, 5.13 mi W of Beltrami to 5.6 mi W of Beltrami
Rating
EFU
Path length
0.47 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
47.550, -96.640

A spotter reported another touchdown near Beltrami MN. It occurred in open fields, which mitigated any damage. Therefore, the rating of EF-U has been assigned with estimated path width and length.

Tornado, Polk

When
June 24, 3:49 PM CST to 3:52 PM CST
Where
Polk County, 3.93 mi SSW of Greenview to 4.44 mi SW of Greenview
Rating
EFU
Path length
0.93 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
47.580, -96.610

Spotter called about a tornado forming in a field. Subsequent video showed the tornado lifting in the field at the end point. It occurred remained in an open field, which mitigated any damage. Therefore, the rating of EF-U has been assigned with an estimated path width and length.

Hail, Hubbard

When
June 24, 6:18 PM CST to 6:23 PM CST
Where
Hubbard County, 3.35 mi SE of Dorset
Measured
1 in hail
Reported by
Public
Coordinates
46.910, -94.910

Hail up to quarter-sized and 40 to 50 MPH winds estimated at Big Timber Lodge. Time estimated via radar.

Thunderstorm Wind, Clearwater

When
June 24, 7:44 PM CST to 7:49 PM CST
Where
Clearwater County, 0.69 mi S of Bagley
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.510, -95.400

Small tree downed in addition to pea-sized hail and very heavy rain. Time estimated from radar.

Flash Flood, Clearwater

When
June 24, 8:00 PM CST to 8:30 PM CST
Where
Clearwater County, 4.17 mi S of Bagley Muni Arpt to 3.79 mi S of Bagley Muni Arpt
Cause
Heavy Rain
Property damage
$500
Reported by
Public
Coordinates
47.460, -95.380

Public reports a foot of standing water on HWY 92 S of Bagley.

Flash Flood, Clearwater

When
June 24, 10:30 PM CST to 11:00 PM CST
Where
Clearwater County, Bagley to 0.52 mi SE of Bagley
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
47.520, -95.400

Law Enforcement reports flash flooding with a squad car under water.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2023Every state in 2023This day in weather historyThe tornado archive for Minnesota, 2023Warnings in Minnesota, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1114337, 1114338, 1114342, 1114371, 1114348, 1114345, 1119286, 1114366, 1114350, 1117676, 1114347, 1114341, 1117678, 1117679, 1117674, 1117675.